Alert archive / Michigan / Freeze Warnings in 2007

Freeze Warning 2, NWS Grand Rapids, MI

May 17, 200710 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at May 17, 2007, 3:42 PM EDT for 10 counties in Michigan. It took effect at May 18, 2007, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2007, 3:42 PM EDT (19:42 UTC)
In effect from
May 18, 2007, 12:00 AM EDT
Expired
May 18, 2007, 8:00 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 171942
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EDT THU MAY 17 2007

...FREEZE WATCH IN EFFECT...

.HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES
AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW
TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND
NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE
TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S.

MIZ037>040-043>046-051-052-180345-
/O.UPG.KGRR.FZ.A.0002.070518T0400Z-070518T1300Z/
/O.NEW.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
342 PM EDT THU MAY 17 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING
TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE
ABOVE FREEZING AFTER 8 AM. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ050-056>059-064>067-071>074-180345-
/O.NEW.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
342 PM EDT THU MAY 17 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST FORMATION IS
BETWEEN 4 AM AND 8 AM. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

93
4 follow-up statements
000 
WWUS73 KGRR 171944
NPWGRR

URGENT - WEATHER MESSAGE...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT THU MAY 17 2007

...FROST ADVISORY AND FREEZE WARNING IN EFFECT...

.HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES
AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW
TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND
NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE
TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S.

MIZ037>040-043>046-051-052-180345-
/O.UPG.KGRR.FZ.A.0002.070518T0400Z-070518T1300Z/
/O.NEW.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
342 PM EDT THU MAY 17 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING
TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE
ABOVE FREEZING AFTER 8 AM. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ050-056>059-064>067-071>074-180345-
/O.NEW.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
342 PM EDT THU MAY 17 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST 
FORMATION IS
BETWEEN 4 AM AND 8 AM. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

93
000 
WWUS73 KGRR 172306
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
706 PM EDT THU MAY 17 2007

...FROST ADVISORY AND FREEZE WARNING IN EFFECT...

.HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES
AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW
TEMPERATURES TO FALL INTO THE 26 TO 30 DEGREE RANGE ALONG AND
NORTH OF A LINE FROM WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE
TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S.

MIZ037>040-043>046-051-052-180715-
/O.CON.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
706 PM EDT THU MAY 17 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING
TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE
ABOVE FREEZING AFTER 8 AM.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ050-056>059-064>067-071>074-180715-
/O.CON.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
706 PM EDT THU MAY 17 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST
FORMATION IS BETWEEN 4 AM AND 8 AM.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KGRR 180222
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT THU MAY 17 2007

...FROST ADVISORY AND FREEZE WARNING IN EFFECT...

.HIGH PRESSURE MOVING OVERHEAD TONIGHT WILL ALLOW FOR CLEAR SKIES
AND LIGHT WINDS ACROSS THE AREA. THIS SETUP WILL ALLOW
TEMPERATURES TO FALL BELOW FREEZING ALONG AND NORTH OF A LINE FROM
WHITEHALL TO ALMA TONIGHT. SOUTH OF THERE TEMPERATURES WILL FALL
INTO THE LOWER TO MID 30S WITH AREAS OF FROST.

MIZ037>040-043>046-051-052-181030-
/O.CON.KGRR.FZ.W.0002.070518T0400Z-070518T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
1022 PM EDT THU MAY 17 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE 20S BY MORNING. THE MOST LIKELY TIME FOR SUB-FREEZING
TEMPERATURES IS BETWEEN 4 AM AND 8 AM. TEMPERATURES WILL RISE
ABOVE FREEZING AFTER 8 AM.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ050-056>059-064>067-071>074-181030-
/O.CON.KGRR.FR.Y.0002.070518T0400Z-070518T1200Z/
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1022 PM EDT THU MAY 17 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S BY MORNING. THE MOST LIKELY TIME FOR FROST
FORMATION IS BETWEEN 4 AM AND 8 AM.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS73 KGRR 180752
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EDT FRI MAY 18 2007


MIZ037>040-043>046-051-052-181200-
/O.CON.KGRR.FZ.W.0002.000000T0000Z-070518T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA
352 AM EDT FRI MAY 18 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE UPPER 20S TO AROUND 30 BY 7 AM. TEMPERATURES WILL THEN RISE
ABOVE FREEZING AFTER 8 AM.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MIZ050-056>059-064>067-071>074-181200-
/O.CON.KGRR.FR.Y.0002.000000T0000Z-070518T1200Z/
MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
352 AM EDT FRI MAY 18 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S BY 7 AM. TEMPERATURES WILL THEN WARM AFTER 8
AM AND ANY FROST WILL MELT QUICKLY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at May 17, 3:30 PM EDT, 12 minutes earlier.

Area forecast discussion, May 17, 3:30 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT THU MAY 17 2007

.SHORT TERM...
HIGH PRESSURE IS LOCATED OVER SE IOWA. DEWPOINTS ACROSS THE NRN 1/2
OF LOWER MI ARE IN THE MID 20S. VIS LOOP SHOWS GENERALLY CLEAR SKIES
NORTH OF A MKG-AMN LINE. FORECAST CONCERNS DEAL WITH FROST/FREEZE
ISSUES TONIGHT AND THEN PCPN CHANCES WITH A COLD FRONT LATE SATURDAY.

CU WILL DISSIPATE OVER THE SOUTHERN CWA AFTER SUNSET LEADING TO
EXCELLENT RADIATIONAL COOLING CONDITIONS. THE SFC RIDGE WILL SLIDE
SOUTH TONIGHT LEADING TO CALM WINDS. GIVEN THAT DEWPOINTS ARE
ALREADY IN THE MID 20S OVER NRN LWR...WE SHOULD HAVE NO PROBLEM
DROPPING INTO THE 20S ACROSS THE NRN CWA. MANY LOCATIONS OVER NRN
AND CENTRAL WI WERE IN THE 25-30 DEGREE RANGE LAST NIGHT. THUS WE/VE
UPGRADED THE WATCH TO A FREEZE WARNING AND ISSUED A FROST ADVISORY
ELSEWHERE.

SOUNDINGS SHOW A VERY DRY PROFILE FOR FRIDAY INTO SATURDAY. WE/LL
SEE SUNSHINE FRIDAY AND WARMER TEMPS AS THE HIGH SLIPS SOUTH AND WE
PICK UP A SW WIND. THE NEXT WX MAKER WILL BE A COLD FRONT THAT WILL
MOVE SOUTH SATURDAY AFTERNOON AND EVENING. WE HAVE CHC POPS TO
ACCOUNT FOR THIS. TIMING IS STILL AN ISSUE WITH THE NAM BEING THE
SLOWEST AND THE GFS/ECMWF/20KM WRF/CANADIAN ALL MOVING THE FRONT
INTO THE SOUTHERN CWA BY 00Z. WE/VE LEANED TOWARD A FROPA DURING THE
EVENING DUE TO THE UPPER JET NOT MAKING A PUSH SOUTHWARD UNTIL
AROUND 00Z SUNDAY. THIS MAY DELAY THE FRONTAL TIMING A BIT.

.LONG TERM...
VERY LITTLE CHANGE NEEDED IN THE EXTENDED PORTION OF THE FORECAST.
A BIT CONCERNED THAT THE FRONT MAY HANG UP SOMEWHERE NEAR I94 AND A
FEW SHOWERS OR STORMS COULD LINGER INTO SUNDAY.  WILL HAVE SLIGHT
CHANCE POP IN THE SOUTHERN HALF OF THE CWA ON SUNDAY TO COVER THIS
POSSIBILITY.  WITH THE FRONT THROUGH HIGH TEMPS WILL ONLY BE AROUND
60 FOR MUCH OF THE AREA SUNDAY.

THE FRONT BUCKLES BACK NORTHWARD LATE MONDAY AS A WARM FRONT.  STILL
DO NOT SEE MUCH UPPER DYNAMIC SUPPORT TO INCLUDE ANY POPS.  WARM AIR
WILL SURGE INTO THE REGION FOR THE MIDDLE OF THE WEEK WITH HIGHS
GETTING BACK INTO THE 70S.  A COLD FRONT WILL MOVE INTO THE UPPER
MIDWEST BY WEDNESDAY.  INCREASING GULF MOISTURE WILL LEAD TO MORE
UNSTABLE AFTERNOONS/EVENINGS...SO WILL MAINTAIN POPS ON WEDNESDAY.
WILL EXTEND THE POPS INTO THURSDAY AS THE FRONT MOVES INTO THE GREAT
LAKES.

.GRR WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT FOR
THE NORTHERN TWO TIERS AND MONTCALM AND GRATIOT COUNTIES. FROST
ADVISORY TONIGHT EVERYWHERE ELSE.

&&

93 JK
Hazardous weather outlook, May 17, 6:02 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
602 AM EDT THU MAY 17 2007

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-181015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
602 AM EDT THU MAY 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES AND FROST ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 17, 11:35 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT THU MAY 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 ESE SUNSET BEACH      42.07N 84.15W
05/15/2007  M0.25 INCH       LENAWEE            MI   TRAINED SPOTTER

            EST 40 MPH WINDS...HEAVY RAIN...MINIMAL LTG

0551 PM     TSTM WND GST     SCHOOLCRAFT             42.12N 85.63W
05/15/2007  E55.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

            4 TO 5 INCH DIAMETER BRANCHES DOWN.

0551 PM     HAIL             4 SW PORTAGE            42.16N 85.65W
05/15/2007  E1.00 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0551 PM     TSTM WND GST     4 SW PORTAGE            42.16N 85.65W
05/15/2007  E60.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

            6 INCH DIAMETER TREES DOWN

0603 PM     HAIL             PORTAGE                 42.20N 85.59W
05/15/2007  E1.50 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0613 PM     HAIL             JACKSON                 42.24N 84.40W
05/15/2007  E0.25 INCH       JACKSON            MI   TRAINED SPOTTER

0618 PM     TSTM WND DMG     1 NE PLEASANT LAKE      42.41N 84.32W
05/15/2007                   JACKSON            MI   PUBLIC

            6 TREES OR LARGE LIMBS KNOCKED DOWN ON GOLF COURSE

0636 PM     TSTM WND DMG     PAW PAW                 42.22N 85.89W
05/15/2007                   VAN BUREN          MI   LAW ENFORCEMENT

            LARGE HEALTHY OAK TREE DOWN.

0640 PM     TSTM WND DMG     3 W MASON               42.58N 84.50W
05/15/2007                   INGHAM             MI   TRAINED SPOTTER

            1 FOOT DIAMETER TREE DOWN

0655 PM     TSTM WND DMG     1 S LANSING             42.69N 84.55W
05/15/2007                   INGHAM             MI   TRAINED SPOTTER

            3 FOOT DIAMETER TREE DOWN AND SHINGLES OFF A GREENHOUSE.

0655 PM     TSTM WND GST     LANSING                 42.71N 84.55W
05/15/2007  M73.00 MPH       INGHAM             MI   TRAINED SPOTTER

0700 PM     TSTM WND DMG     WILLIAMSTON             42.69N 84.28W
05/15/2007                   INGHAM             MI   AMATEUR RADIO

            1 1/2 FOOT DIAMETER TREE DOWN ON HOME CAUSING MAJOR ROOF
            DAMAGE.

0711 PM     TSTM WND DMG     2 N DIMONDALE           42.68N 84.65W
05/15/2007                   EATON              MI   COUNTY OFFICIAL

            DELTA TWP. WIRES DOWN

&&
...DOWNBURST WIND DAMAGE IN KALAMAZOO AND CALHOUN COUNTIES...

A NATIONAL WEATHER SERVICE SURVEY TEAM DETERMINED THAT THE DAMAGE
THAT OCCURRED IN KALAMAZOO AND CALHOUN COUNTIES ON THE EVENING OF
MAY 15 2007 WAS CAUSED BY STRAIGHT LINE WINDS.  THUNDERSTORMS MOVED
NORTHEAST THROUGH SOUTHERN KALAMAZOO AND WESTERN CALHOUN COUNTIES. A
SWATH OF SCATTERED TREE DAMAGE STRETCHED FROM NEAR SCHOOLCRAFT TO
BATTLE CREEK.  EMBEDDED WITHIN THIS AREA WAS A REGION WHERE THE
DAMAGE WAS MORE FOCUSED.  THE WORST OF THE DAMAGE OCCURRED AROUND
552 PM IN AN AREA SOUTH OF PORTAGE AND NORTH OF VICKSBURG.  A PATH
OF DAMAGE...ONE MILE WIDE AND ONE AND HALF MILES LONG...STARTED NEAR
THE PORTAGE ROAD AND U AVENUE INTERSECTION.  THE DAMAGE CONTINUED
NORTHEAST TO JUST SOUTH OF THE 24TH STREET AND S AVENUE
INTERSECTION.  HIGHEST WIND SPEED ESTIMATES OF 75 TO 85 MILES AN
HOUR WERE DETERMINED.  WITHIN THIS AREA A ROOF ON A POLE BARN WAS
PARTIALLY BLOWN OFF.  A GARAGE DOOR WAS BLOWN IN.  THE DAMAGING
WINDS STRIPPED SOME ROOFING AND SIDING MATERIAL OFF OF SEVERAL
HOMES. MANY LARGE HEALTHY TREES WERE UPROOTED OR SNAPPED OFF.  SOME
TREES WERE LYING ON HOUSES.  ALL DAMAGE WAS LYING TO THE NORTHEAST
INDICATING DOWNBURST OR STRAIGHT LINE WINDS.

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:42 PM EDTFrost AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more16 hr

Nearby

Freeze Warnings in Michigan, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.